Joint pain related to allergic reaction?

Patient

Q: I was put on Amoxacillin 500mg TID X 10 days due to strep throat and a sinus infection, after 8 days on the Amoxacillin, I broke out in hives and swelling, mostly localized to my extremities, upper back and neck- I saw a doctor and was told to stop the antibiotics because I was having an allergic reaction. The hives took about 4 days to clear up, but once the hives were gone I started experiencing migrating joint pain in my hands and fingers for about 5days. My joints are painful with any movement as well as pain with palpating. My question is, would this migrating joint pain be caused by allergic reaction I had to the Amoxacillin? 

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews